AF

Well I have been in AF continuously now since Thursday; 3 days without a break. I am on Sotalol 120 mgs twice a day and Xarelto 20 mgs of a night. This is the first time in 7-8 years my AF has gone on over 24 hours. My rate isn't too rapid but the rhythm is a bit out of sync; I cant wait to see the specialist on Monday because I am feeling rather scared. Are there many of you that have ongoing AF? I started on the Xarelto one week ago; I don't understand why all of a sudden it wont go away.

13 Replies

oldestnewest
  • I thought that Soltolol was no longer recommended for AF.

    If you're anxious then you should go to A and E. They should fast- track you to Cardiology. Better safe than sorry.

  • I have been flipping in and out of AF for over one week now and when it first commenced I spent 30 hours in ED, that when they started me on the anticoagulant. They spoke to my EP/Cardiologist and she commenced the Xarelto I did go back into sinus rhythm but flipped out again three days ago. I have been taking sotalol for 7 years but now its no longer recommended I imagine it will be changed on Monday when I see the specialist. They wont fast track me into cardiology; especially on a Saturday night (in Australia) so I will wait until Monday when I see my doctor unless of course my rate increases and I end up tachy. Thankyou for your responses it always helps to know I am not alone.

  • I agree with Jennydog, you should get to A&E as you have been in AF for over 24 hours.

    Take care and take heed of advice from the wonderful people on this forum.

    Di

  • I agree with the others. Especially because it is different for YOU that the episode is carrying on for so long. My doctor doesn't mess around with having me wait. He has recommended that if at any time during an episode of AF that I do not feel right, that I should go to hospital immediately.

    I will add this just because I recently went on Xarelto as well. I did have a few days of going in and out of AF within the 1st week of being on it. I don't know if that is common or not, but I did let my doctor know. I am unconcerned about whether or not I am "bothering" him or his office. This is my life, and the only way he can know I'm having trouble is if I tell him. Best wishes to you! And, please take care! - KeL

  • Well said. The doctors are at work anyway so who or what they do is not relevant.

  • Is your heart making you feel ill and do you have any pain? Also is your pulse fast or just irregular?

    I was admitted to the cardiology ward at our local hospital two weeks ago. They reduced my heart rate, which was 160, with tabs and then sent me home with some (Metoprolol) to take if it happened again. I was advised to only go to A+E if my heart rate was making me feel ill or I had pain. Like you my heart started racing again last Thursday evening and is still doing so today, the tablets have little effect on my pulse now but are reducing my BP to a rather low level. This time my pulse is only 100ish and I don't feel anything extreme, other than tired. I'm going to wait and contact my arrhythmia nurse, or GP on Monday. Twice in the last year my heart has raced for up to 6 weeks and was only halted each time by a cardioversion

    Jean

  • Thankyou for your reply, my heart is not racing it would be within normal range, its my rhythm not my rate. I do not have any pain or feel ill, my blood pressure is ok, like you I just feel tired. I have never had cardioversion, the thought really scares me; I do suffer with anxiety which doesn't help my AF. Deelan

  • I am exactly as you at the moment and they cancelled my cardio app weeks ago and still got no new app ? Very bad as like you want to be reassured , on pills for anxiety and they really help , my heart it out of rhythm for 3 weeks now but .not fast too !! Good luck to us both:-)

  • I see the EP/Cardiologist tomorrow morning at 11:15hrs; I am seeing her privately which costs a fortune but I'm finding it's the best way to go with the system. I will let you know how I go ... Good luck right back at you! I will be thinking of us all tomorrow.

  • Hi All, I saw my cardiologist/EP yesterday and the plan was to increase my Sotalol to 160mgs until I went back into NSR. I took one dose of the Sotalol last night and my BP dropped to 106/70 so this morning I took 120mgs then 3 hours later I took the other 40mgs and I have now gone back into NSR at 62BMP nice and regular! The cardiologist did think of other medications but informed me of the nasty side effects so decided to keep me on the Sotalol. I was hypertensive at the time but I think that was white hypertension because my BP is well controlled with Tritace. She also booked me in she also booked me in for cardioversion just in case I didn't go back into NSR. Touch wood its stays in NSR and that wont be required; in the meantime I am working on getting some weight off and following a very healthy diet. Thanks for everyone's responses.

  • When ZI was having longer episodes, my cardiologist wanted me to come in for cardioversion if an episode lasted longer than 24hrs. Of course in the good old USA we have co-pays and annual deductibles and so I would wait at least 36 hours before I would report. In all I have had 5 cardioversion- one chemical and 4 DC ( direct current). Other than the expense there is absolutely nothing to worry about as the procedure is painless ( except to my wallet) and the relief of being in NSR is worth the afternoon lost. Since my second ablation, my episodes are more frequent average about 2hrs - certainly tolerable.

    By the way- we are currently on exactly the same meds: Sotalol 120 x 2 and Xarelto 20.

  • It beggers belief the way people are left struggling with this condition. I'm sorry to hear you're struggling deelan get yourself down to your emergency department and get yourself sorted if you feel it necessary. I can appreciate that anxiety can make things worse. I have only been cardioverted chemically which is just a drip in the arm for the other cardioversion they sedate you so you don't know a thing!

  • Hi. It's not unusual for lengthy periods of AF suddenly after years of short bursts.A progressive problem is like that. If you don't feel good, or you don't know what's happening to you, go to a & e. If you have difficulty call an ambulance. Each person here has differing experience, and if the experience changes, as seems to be here, unsurity ensues. From what I read of your post panic is coming on so get on down to a & e.

    Best to you

    Phil

You may also like...